Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Corpus Christi, TX

July 15, 2013Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 15, 2013, 8:14 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2013, 8:14 PM CDT (01:14 UTC)
Expired
Jul 15, 2013, 10:15 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2168 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2168 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:59 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 15, 6:59 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
659 PM CDT MON JUL 15 2013

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.

&&

.AVIATION...TSRA'S CONT ACROSS THE W CWA THIS EVENING BUT SHOULD
DIMINISH AFTER SUNSET. ANOTHER ROUND OF CONVECTION IS EXPECTED
ACROSS THE WATERS LATE TONIGHT MVG INLAND THROUGH EARLY TUE
MORNING AND CONTINUING TO THE W THROUGH TUE AFTERNOON. COVERAGE OF
SHRA/TSRA IS EXPECTED TO BE SCT TO NUM. EXPECTING GENERALLY VFR
CIGS/VSBYS...EXCEPT IN AND NEAR CONVECTION. FOR NOW HAVE GONE WITH
MVFR TEMPOS/PROBS DUE TO CONVECTION...BUT COULD SEE IFR CONDITIONS
WITH STRONGER STORMS.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT MON JUL 15 2013/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...UNSETTLED WX
EXPECTED DURING THE NEXT 36 HOURS /AND BEYOND/. A MID/UPPER LEVEL
LOW WAS MOVING WEST AND BEGINNING TO CROSS INTO THE TX PANHANDLE
AS OF WRITING. BITS OF S/W VORT WERE ADVECTING AROUND THE LOW
RESULTING IN NUMEROUS SHOWERS/TSTMS OVER CENTRAL TX THIS
AFTERNOON. ENOUGH DPVA HAS HAS STARTED TO IMPACT THE N/NW BRUSH
COUNTRY THIS AFTERNOON WITH SCATTERED CONVECTION CONTINUING TO
DEVELOP. FEEL THAT THIS ACTIVITY WILL CONTINUE UNTIL EARLY TO
PERHAPS MID EVENING WITH ACTIVITY THEN DIMINISHING AS BOUNDARY
LAYER TRIES TO STABILIZE SOME WITH LOSS OF DIURNAL HEATING.
FARTHER EAST OVER THE COASTAL BEND/PLAINS...ISOLATED TO SCATTERED
GENERALLY LOW TOPPED SHOWERS ARE EXPECTED TO DEVELOP BY MID
EVENING AS DEEPER MOISTURE BEGINS TO ADVECT INTO THE REGION.
OVERNIGHT...ACTIVITY SHOULD BE SPARSE TO NONE OVER MOST OF THE
BRUSH COUNTRY WITH A CONTINUATION OF ISOLATED TO SCATTERED SHOWERS
ACROSS THE EAST. NUMEROUS SHOWERS/ISOLATED TSTMS ARE EXPECTED
DURING THE MORNING OVER THE COASTAL BEND/PLAINS/VCT AREA AS EVEN
DEEPER MOISTURE AND WEAK INVERTED TROUGH IMPACT THE AREA. ACTIVITY
SHOULD SHIFT/DEVELOP WEST MIDDAY AND THROUGH THE AFTERNOON BUT
COVERAGE ACROSS THE BRUSH COUNTRY WILL BE DEPENDENT ON WHETHER ANY
SUNSHINE CAN HELP INCREASE DESTABILIZATION AND/OR IF ANY WEAK S/W
MAX CAN SWING NEARBY. A REPEAT OF TONIGHT IS EXPECTED FOR TOMORROW
NIGHT WITH ACTIVITY ONCE AGAIN DEVELOPING ALONG THE COAST
OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
PRECIP WHICH MAY LEAD TO SOME MINOR NUISANCE FLOODING...BUT
WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME. VARIABLE
CLOUDINESS IS LIKELY DURING THE SHORT TERM PERIOD WITH SOME
PERIODS OF SUNSHINE IN THE MORNING EXPECTED TO WARM TEMPS INTO THE
MID 90S OVER THE BRUSH COUNTRY BEFORE PRECIP MOVES IN TUES
AFTERNOON...WHILE MORE SUNSHINE DURING THE AFTERNOON HOURS /RATHER
THAN MORNING/ OVER THE COASTAL PLAINS SHOULD ALLOW FOR A MORE
DELAYED WARMING.

LONG TERM (WEDNESDAY THROUGH SUNDAY)...UPPER LOW WILL CONTINUE ITS
TRACK WESTWARD AND BE LOCATED OVER SOUTHERN NEW MEXICO TO BEGIN THE
EXTENDED. HOWEVER...850MB FLOW WILL REMAIN FAVORABLE WITH EASTERLY
TO SOUTHEASTERLY WINDS...KEEPING MOISTURE DRAPED ACROSS SOUTH TEXAS.
MODELS PROG PW VALUES IN EXCESS OF 2 INCHES ACROSS THE REGION ON
WEDNESDAY. WEAKNESS IN FLOW ALOFT COUPLED WITH THE SEA BREEZE AND NO
CAPPING WILL TRIGGER SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY.
HAVE BUMPED UP POPS INTO THE LIKELY CATEGORY FOR ROUGHLY THE EASTERN
HALF OF THE CWA. TEMPS WILL BE HIGHLY INFLUENCED BY CLOUD COVER AND
PRECIP AND HAVE UNDERCUT GUIDANCE IN MOST LOCATIONS. THUNDERSTORM
CHANCES WILL CONTINUE ON THURSDAY AS EASTERLY FLOW PERSISTS ACROSS
SOUTH TEXAS. SIMILAR TEMPERATURES TO WEDNESDAY CAN BE EXPECTED ON
THURSDAY (LOWER 90S). BY THE END OF THE WEEK...WEAK RIDGING WILL
BEGIN TO DEVELOP WITH WIDESPREAD RAIN CHANCES DWINDLING. AFTERNOON
HIGHS WILL ALSO REBOUND BACK INTO THE MIDDLE AND UPPER 90S. GULF
MOISTURE DOES NOT SCOUR OUT OF THE AREA LEADING TO THE POSSIBILITY
OF SEA BREEZE CONVECTION FRIDAY THROUGH SUNDAY.

MARINE...REDVELOPMENT OF SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED THIS EVENING WITH THE MOST COVERAGE
LATE TONIGHT THROUGH TUESDAY MORNING. DECREASE IN COVERAGE LIKELY
BY TUESDAY AFTERNOON...BEFORE INCREASING AGAIN OVERNIGHT TOMORROW
NIGHT. MODERATE ESE WINDS TONIGHT AND TUESDAY...BUT NO SMALL CRAFT
ADVISORIES ARE EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  94  77  88  75  /  30  60  30  60  30
VICTORIA          75  91  74  90  74  /  30  60  30  60  30
LAREDO            79  96  77  93  75  /  40  50  30  50  40
ALICE             76  92  75  90  74  /  30  50  20  60  30
ROCKPORT          80  91  79  87  78  /  30  60  40  60  30
COTULLA           76  95  75  91  73  /  50  50  30  50  40
KINGSVILLE        78  93  75  90  75  /  30  60  30  60  30
NAVY CORPUS       80  89  78  86  78  /  30  60  40  60  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...AVIATION
Hazardous weather outlook, Jul 15, 5:51 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CDT MON JUL 15 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-161100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
551 AM CDT MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW
STRONG STORMS ARE POSSIBLE...BUT NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY AND WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND
FRIDAY...YET ONLY ISOLATED SATURDAY AND SUNDAY. EXPECT ACTIVITY
THURSDAY THROUGH SUNDAY TO OCCUR PRIMARILY OVER LAND AREAS DURING
THE AFTERNOON HOURS AND PRIMARILY OVER THE COASTAL WATERS DURING THE
LATE NIGHT AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PZ/WC

In the hours before

Special weather statement, Jul 15, 6:08 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 PM CDT MON JUL 15 2013

TXZ229-230-239-160000-
LA SALLE-MCMULLEN-WEBB-
608 PM CDT MON JUL 15 2013

...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE...MCMULLEN AND WEBB
COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOWLERTON TO 19
MILES NORTHEAST OF RANCHITOS LAS LOMAS...OR ALONG A LINE EXTENDING
FROM 17 MILES WEST OF TILDEN TO 23 MILES WEST OF FREER...MOVING
NORTHWEST AT 5 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS
UP TO AROUND 2 INCHES HAS ALREADY FALLEN NEAR FOWLERTON AND AN
ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE.  THIS MAY LEAD TO
NUISANCE FLOODING IN LOW LYING AREAS.

TE
Special weather statement, Jul 15, 8:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
808 PM CDT MON JUL 15 2013

TXZ239-160215-
WEBB-
808 PM CDT MON JUL 15 2013

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BOTINES...OR 15 MILES
NORTHEAST OF LAREDO...MOVING NORTHWEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  BOTINES BY 825 PM CDT.
  CALLAGHAN BY 850 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:43 PM CDTAreal Flood AdvisoryCRPWebb62 min
Jul 15, 9:14 PM CDTFlash Flood WarningCRPWebb91 min
Jul 15, 9:33 PM CDTFlash Flood WarningCRPLa Salle, McMullen117 min
Jul 15, 10:21 PM CDTFlash Flood WarningCRPWebb114 min
Jul 16, 7:51 AM CDTFlash Flood WatchCRPDuval, La Salle, McMullen, Webb14 hr
Jul 16, 8:36 AM CDTSmall Craft AdvisoryCRP13 hr
Jul 16, 2:12 PM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces13 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.